See Alike in...

Alike App

Browser

Unicornp

407d

Switching meds again. Any tips on what to expect on Latuda?

Top reply
    • Unicornp

      402d

      @poppyblue thank you i appreciate the answer so much!

    • Tofu14

      402d

      Antipsychotics side affects can be a total pain. I haven’t had good experiences with them. Every single one I tried has had very negative mood side effects and many had intense physical affects as well. Latuda specifically made me very suicidal. Watch your symptoms carefully and if you get worse soon after taking it don’t just assume things legitimately are getting worse. Take a break from the med and see if you feel better. Sometimes it is helpful to have a loved one monitor your symptoms in the month of being prescribed a med because I would have missed some of those bad reactions since I just thought I was getting worse and didn’t put the timeline together, but felt so much better immediately after stopping the meds. Given that you were out in lamotrigine and were prescribed Latuda it seems like you are in the same boat as me where depression is the bigger problem. There is a lot of research out there to suggests lamotrigine pairs well with divalproex (another anticonvulsant) or lithium. divalproex in particular as it had better results and is more well tolerated. I’m going to ask for that at my next appointment since I’m not going to take an antipsychotic ever again unless I completely run out of options. Also my thinking is that since lamotrigine has worked well with little side effects it is more likely that another anticonvulsant will be well tolerated. divalproex is very cheap (looking at goodrx but insurance may be cheaper) and lithium is much less expensive than Latuda but more expensive than divalproex. Anyways, I always recommend looking at the research and clinical trials (clinicaltrials.gov — use the advanced search box to type in the med) for meds that are prescribed. Sometimes it helps to look at options beforehand since providers sometimes just go down a standard list of prescriptions without checking your prior reactions carefully. They might not also be up on the new research for every drug out there and how it pairs with other drugs. Also helps me feel better about the process and like I understand the decisions. Anyways, hope this helps! I know it’s a lot of information.

    • Hatchytt

      406d

      I've been taking Latuda for about a month now. It started working immediately. I felt better and more alive after my first half dose. And I haven't had any side effects yet. Ymmv.

      • poppyblue

        406d

        @Hatchytt for your half dose, did you start with a full pill (and get a new script for your “full dose”) or did you split pills at all? I remember when I first started I would split the 20s in half (the lowest you can go) and take 10mg for a while (per my psychiatrist, even though the label says you’re not supposed to) just curious if anyone else had that experience

    • poppyblue

      407d

      (I realized it’s in the tags that you also have bipolar, I had written such a wall of text that I didn’t catch it lol, but it also looks like we’re in a similar age bracket as well so I really hope this information is useful to you in anyway)

      • Unicornp

        402d

        @poppyblue thank you i appreciate the answer so much!

    • poppyblue

      407d

      Oo I know this one! I took Latuda for 6 years (and I was also taking lamictal with it that whole time too, see you are as well we seem to be in a VERY similar boat haha) latuda can be a very tricky one to get used to at first but after that first month or so it was like the clouds opened up and I had never felt so stable and like myself. I started on a VERY low dose to get used to it, it would make me super super drowsy and the brain fog was the hardest part at first but give it some time, (try to go for a month before you really write it off, and take note of as many symptoms as you can) after I got adjusted I felt very clear and like myself. Usually it’s recommended to take it in the morning and you absolutely must eat food with it, that’s on the label but you need at least 300 calories or the drug won’t properly metabolize (If I didn’t eat with it I would get the worst stomachache, not painful necessarily but a feeling of hunger like I was absolutely ravenous so always make sure to take it with food) because of the drowsiness, I liked to take mine at night time and that did wonders for me. (I also started taking my lamictal at night time as well and that became my standard routine, but I was able to keep it very consistent around the same time every night for many many years but do whatever routine works best for you, also some people say lamictal keeps them up at night and I never personally had that problem so again do what you feel works best for you) Not sure exactly what your condition/diagnosis is but I was on this combination for Bipolar 1 and the two worked wonders because lamictal helps lift the “lows” instead of suppressing the “highs” so I didn’t feel as drowsy, and latuda works in a similar fashion so I found my depressive episodes improved A LOT. that’s not to say I never had any downs, but I feel that I held a consistent baseline of feeling actually content and good for the vast majority of the time and I never had a manic or hypomanic episode while taking latuda. It is a relatively newer drug (I believe the generic is finally coming out this year??) but there are studies coming out from people who take it long term and there’s a lot of people who have a lot of success with taking it and staying stable for many years. I can’t speak on its efficacy for psychosis or delusions because I’ve never personally experienced that, but being an antipsychotic ik that is one of its primary uses, but from others experiences and also hearing from many medical professionals that I know personally have said it’s a really really good one. So I wish you the best of luck, start on a low dose it can take some time to get used to it (I stayed between 20-40mg the entire 6 years, and those are the two lowest dose increments offered) drowsiness and nausea were the most noticeable for me but I was able to find ways to make it work because the positives were so good, But with all this being said, everyone is different and if it doesn’t work for you that is completely okay, just wanted to try and weigh in best I could

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion